Pennsylvania, 2020Damaging Winds in Pennsylvania, August 27, 2020
August 27, 2020 · NWS PBZ · 59 events in 10 counties and zones
As a weak cold front dropped south from the Great Lakes on the afternoon of August 27th, a line of thunderstorm was able to develop ahead of the boundary, with a lake breeze off of Lake Erie also aiding initiation. Sufficient shear plus a strong mid-level jet combined with an unstable environment to create a good severe threat as the storms move to the ESE.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $479,000
- Crop damage
- None recorded
- Events
- 59
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a weak cold front dropped south from the Great Lakes on the afternoon of August 27th, a line of thunderstorm was able to develop ahead of the boundary, with a lake breeze off of Lake Erie also aiding initiation. Sufficient shear plus a strong mid-level jet combined with an unstable environment to create a good severe threat as the storms move to the ESE. The Storm Prediction Center anticipated the threat, placing the region under a slight risk of severe storms. Damaging wind ended up being the primary concern, as many reports of tree and power line damage were received. In a couple of instances, automobiles became involved. At least 55,000 electrical customers across southwest Pennsylvania were without power at one point during the storms. Minor structural damage was reported in a few cases.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 27, 2:03 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 27, 2:03 PM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
303 PM EDT Thu Aug 27 2020
.SYNOPSIS...
Strong to severe thunderstorms are possible again this evening and
again on Friday. Widespread rain is expected Friday night through
Saturday with drier weather expected Sunday and Monday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
No change was made for the afternoon update as convection has been
limited thus far by very warm, and dry mid levels. Nevertheless, a
shortwave moving across the Lakes region indicates a mid level
thermal trough which is expected to support dvlpmnt and more balanced
updraft potential by early eve.
SPC has maintained a slight risk over the forecast area given downdraft
potential and increased deep layer shear, especially over the I80
corridor.
The severe threat will diminish as instability wanes this eve; however,
enough WNW flow aloft will remain with weak shortwaves to keep isolated/scattered
showers going in the warm, moist environment.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
Showers and thunderstorms will continue on Friday with a crossing
weak sfc low and advancing upper trough amid increasing deep tropical
moisture with the remnants of Laura. Isolated severe storms are
possible during the afternoon hours with strong, damaging winds being
the primary threat. Training storms may also cause localized flash
flooding.
The remnants of Hurricane Laura will cross the region late Friday
night into Saturday, eventually merging with the low/trough crossing
southern Ontario. Meanwhile, a cold front will cross the upper
Midwest into the Ohio Valley. Deep tropical moisture associated with
Laura's remnants in advance of this front will serve as the focus
for widespread rainfall late Friday night into Saturday. Efficient
rainfall with training thunderstorms will pose a flash flooding
threat across the area. WPC has highlight most of the region in a
slight risk for excessive rainfall.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The pattern becomes more amplified on Saturday as a ridge builds over
the upper Midwest. This feature will cross the Ohio Valley late in
the weekend, bringing a dry period to the area for Sunday and Monday.
Precipitation chances return on Tuesday with a crossing trough.
Near-average temperatures are expected through the long term.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Isolated to scattered thunderstorms will be possible through the
evening within disturbed flow aloft with best chance from PIT nwd.
Convection should generally diminish overnight with the loss of
diurnal heating, though additional shortwaves may keep isolated
showers going into Friday.
Moisture pooling along the eastern slopes will likely lead to MVFR
cig development Friday morning, with a stationary sfc boundary
sitting north of the forecast area. Additional shortwave support plus
increasing tropical moisture will lead to more widespread convection
Friday.
.Outlook...
Restrictions due to showers and thunderstorms are likely through
Saturday as remnants of Laura move past the region.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Aug 27, 4:08 AM EST, 11 hours 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
508 AM EDT Thu Aug 27 2020
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-280915-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
508 AM EDT Thu Aug 27 2020
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania,
western Pennsylvania, northern West Virginia and the northern
panhandle of West Virginia.
.DAY ONE...Today and tonight.
Isolated to scattered severe storms are possible this afternoon and
evening. Damaging wind gusts and large hail will be the primary
threats, but an isolated tornado will also be possible. Heavy
downpours with stronger thunderstorms may pose a localized flash
flooding hazard.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A slight risk for severe thunderstorms will be possible on Friday.
Stay tuned for changes to these threats.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 27, 12:05 PM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
105 PM EDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 3 ESE LEWISVILLE 40.49N 79.28W
08/25/2020 INDIANA PA SOCIAL MEDIA
SEVERAL SNAPPED TREES AND DAMAGE TO A BARN ALONG ROUTE
217 BETWEEN BLAIRSVILLE AND AULTMAN. TIME ESTIMATED
BASED ON RADAR.
&&
EVENT NUMBER PBZ2001264
JFSpecial weather statement, Aug 27, 3:18 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
418 PM EDT Thu Aug 27 2020
PAZ007-008-272045-
Venango-Mercer-
418 PM EDT Thu Aug 27 2020
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHEASTERN MERCER AND SOUTHWESTERN VENANGO COUNTIES...
At 417 PM EDT, a strong thunderstorm was located 10 miles east of
Greenville, or 14 miles northwest of Grove City, moving southeast at
30 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Stoneboro... Polk...
Sandy Lake... Clintonville...
Fredonia... Jackson Center...
Barkeyville... Maurice K Goddard State Park...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 122 and 132.
Interstate 80 in Pennsylvania between mile markers 26 and 33.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4136 8028 4138 8028 4141 8018 4135 7983
4120 7987 4118 7999 4130 8026
TIME...MOT...LOC 2017Z 301DEG 27KT 4135 8020
BrownSpecial weather statement, Aug 27, 3:48 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
448 PM EDT Thu Aug 27 2020
PAZ007-008-013>015-022-272115-
Armstrong-Butler-Clarion-Venango-Lawrence-Mercer-
448 PM EDT Thu Aug 27 2020
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHEASTERN MERCER...SOUTHWESTERN VENANGO...NORTHEASTERN
LAWRENCE...NORTHERN BUTLER...NORTHWESTERN ARMSTRONG AND SOUTHWESTERN
CLARION COUNTIES...
At 448 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles south of Franklin to 8 miles
northeast of Slippery Rock to near Grove City. Movement was south at
25 mph.
Wind gusts up to 55 mph are possible with these storms.
Locations impacted include...
Butler... Grove City...
Homeacre-Lyndora... Shanor-Northvue...
Meridian... Slippery Rock...
Meadowood... Oak Hills...
Mercer... Prospect...
Chicora... East Brady...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 103 and 119.
Interstate 80 in Pennsylvania between mile markers 16 and 45.
These storms may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4097 7954 4086 7973 4080 8001 4123 8025
4122 7998 4133 7979
TIME...MOT...LOC 2048Z 346DEG 24KT 4123 7985 4117 7997 4117 8014
BrownThunderstorm Wind, Lawrence
- When
- August 27, 3:55 PM EST
- Where
- Lawrence County, 1.16 mi NNW of Wilmington Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.095, -80.339
Phillips School Road was closed due to a tree and wires down across the roadway.
Thunderstorm Wind, Clarion
- When
- August 27, 4:00 PM EST
- Where
- Clarion County, 0.52 mi E of Knox
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Social Media
- Coordinates
- 41.230, -79.540
Many trees and power poles were reported to be blown over around Knox.
Thunderstorm Wind, Jefferson
- When
- August 27, 4:06 PM EST
- Where
- Jefferson County, 1.38 mi S of Brookville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.150, -79.080
Numerous trees were reported to be down in Brookville, and power lines were felled on to a van.
Thunderstorm Wind, Butler
- When
- August 27, 4:08 PM EST
- Where
- Butler County, 0.52 mi W of Coaltown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.050, -79.990
Numerous trees were reported down at the intersection of Saniga Road and Pleasure Valley Lane.
Thunderstorm Wind, Jefferson
- When
- August 27, 4:08 PM EST
- Where
- Jefferson County, 0.69 mi S of Red Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.160, -78.830
Across Interestate 80, multiple trees were reported to be blown down.
Thunderstorm Wind, Lawrence
- When
- August 27, 4:08 PM EST
- Where
- Lawrence County, 0.71 mi ESE of New Castle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.995, -80.338
A tree was blown on to a residence on Florence Avenue.
Thunderstorm Wind, Jefferson
- When
- August 27, 4:13 PM EST
- Where
- Jefferson County, 0.52 mi W of Summerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.120, -79.190
A tree was felled on to a house.
Thunderstorm Wind, Clarion
- When
- August 27, 4:20 PM EST
- Where
- Clarion County, 1.25 mi ESE of Huey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 41.070, -79.500
Downed branches and light roof damage were reported near Sligo. Also, power outages were seen near Rimersburgh.
Thunderstorm Wind, Jefferson
- When
- August 27, 4:27 PM EST
- Where
- Jefferson County, 2.32 mi SSE of Red Mill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.140, -78.810
Downed trees were observed in Falls Creek.
Thunderstorm Wind, Butler
- When
- August 27, 4:28 PM EST
- Where
- Butler County, 1.1 mi WSW of Butler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.845, -79.900
Large trees were blown over on Coventry Drive.
Thunderstorm Wind, Butler
- When
- August 27, 4:34 PM EST
- Where
- Butler County, 2.38 mi W of Herman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.825, -79.845
A tree was reported to be blown down on Hinchberger Road.
Thunderstorm Wind, Butler
- When
- August 27, 4:35 PM EST
- Where
- Butler County, 0.31 mi W of Butler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 40.850, -79.886
A tree was downed by wind off Woodland Avenue south of Butler.
Thunderstorm Wind, Armstrong
- When
- August 27, 4:38 PM EST
- Where
- Armstrong County, 1.25 mi ENE of Slate Lick
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.780, -79.610
A tree was blown on to a home off of Sportsman Road.
Thunderstorm Wind, Jefferson
- When
- August 27, 4:42 PM EST
- Where
- Jefferson County, 0.63 mi E of Elk Run Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.949, -78.938
Rikers Road was closed due to trees being blown down across the road.
Thunderstorm Wind, Jefferson
- When
- August 27, 4:42 PM EST
- Where
- Jefferson County, 0.76 mi S of Elk Run Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.939, -78.951
Along Elderberry Hill Road, there were numerous reports of trees down.
Thunderstorm Wind, Lawrence
- When
- August 27, 4:45 PM EST
- Where
- Lawrence County, 1.47 mi NNW of Wilmington Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.098, -80.345
Phillips School Road was closed due to a tree and wires down across the roadway.
Thunderstorm Wind, Armstrong
- When
- August 27, 4:50 PM EST
- Where
- Armstrong County, 2.65 mi N of Dime
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.688, -79.523
A tree was reported to be blown down on Dime Road in Bethel Township.
Thunderstorm Wind, Indiana
- When
- August 27, 4:51 PM EST
- Where
- Indiana County, 1.25 mi WNW of Rossiter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.910, -78.940
Power lines were reported to be down on Smyerstown Road.
Thunderstorm Wind, Indiana
- When
- August 27, 4:52 PM EST
- Where
- Indiana County, 0.63 mi W of Rossiter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.900, -78.932
Trees were reported to be blown down on Setree Drive.
Thunderstorm Wind, Indiana
- When
- August 27, 4:55 PM EST
- Where
- Indiana County, 1.18 mi ENE of Smithport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.834, -78.848
A tree was downed on Smiley Road in Banks Township.
Thunderstorm Wind, Indiana
- When
- August 27, 4:55 PM EST
- Where
- Indiana County, 1.71 mi WNW of Juneau
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.890, -78.980
Trees were downed on Juneau Road.
Thunderstorm Wind, Indiana
- When
- August 27, 4:56 PM EST
- Where
- Indiana County, 0.41 mi NW of Gratton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.484, -79.185
On Old Indiana Road, trees were blown down.
Thunderstorm Wind, Indiana
- When
- August 27, 4:57 PM EST
- Where
- Indiana County, 1.25 mi ENE of Smithport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.840, -78.850
On Glen Campbell Road, power lines were downed by the wind.
Thunderstorm Wind, Allegheny
- When
- August 27, 4:58 PM EST
- Where
- Allegheny County, 0.87 mi SE of Bakerstown Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.640, -79.960
Power poles and wires were reported down.
Thunderstorm Wind, Armstrong
- When
- August 27, 4:58 PM EST
- Where
- Armstrong County, 1.05 mi S of Kiskimere
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.605, -79.579
Several trees and power poles were blown down in the vicinity of River Road.
Thunderstorm Wind, Westmoreland
- When
- August 27, 5:00 PM EST
- Where
- Westmoreland County, 0.52 mi E of Arnold
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.580, -79.760
Trees were reported to be blown down in Arnold.
Thunderstorm Wind, Indiana
- When
- August 27, 5:04 PM EST
- Where
- Indiana County, 1.48 mi NNW of Parkwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.640, -79.280
A tree was reported to be blown down on Anthony Run Road.
Thunderstorm Wind, Indiana
- When
- August 27, 5:05 PM EST
- Where
- Indiana County, 1.57 mi W of Parkwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.620, -79.300
Telephone poles were downed on Parkwood Road.
Thunderstorm Wind, Indiana
- When
- August 27, 5:06 PM EST
- Where
- Indiana County, 1.57 mi W of Johnsonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.880, -78.900
Trees were reported to be blown down on Johnsonburg road.
Thunderstorm Wind, Westmoreland
- When
- August 27, 5:10 PM EST
- Where
- Westmoreland County, 0.69 mi S of Arnola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 40.570, -79.750
Numerous trees were blown down in New Kensington, and several power outages were reported.
Thunderstorm Wind, Beaver
- When
- August 27, 5:12 PM EST
- Where
- Beaver County, 0.18 mi NE of Bridgewater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.702, -80.297
A tree was blown down on Sharon Road, with another report of power lines down on a car.
Thunderstorm Wind, Indiana
- When
- August 27, 5:12 PM EST
- Where
- Indiana County, 2.92 mi NE of Homer City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.584, -79.117
Trees were blown down, and caught on fire after falling on power lines along Ferguson Road.
Thunderstorm Wind, Indiana
- When
- August 27, 5:12 PM EST
- Where
- Indiana County, 0.87 mi NW of Claypoole Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.630, -79.190
Power lines were blown down on College Lodge Road.
Thunderstorm Wind, Indiana
- When
- August 27, 5:15 PM EST
- Where
- Indiana County, 4.21 mi ESE of Glen Campbell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.790, -78.760
Along Solley Road, trees were blown down.
Thunderstorm Wind, Indiana
- When
- August 27, 5:17 PM EST
- Where
- Indiana County, 0.87 mi SW of Homer City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 40.540, -79.160
A tree was reported to be blown down on Highway 119 in Homer City.
Thunderstorm Wind, Westmoreland
- When
- August 27, 5:20 PM EST
- Where
- Westmoreland County, 0.69 mi S of Arnola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.570, -79.750
Numerous trees and wires were reported to be down across New Kensington.
Thunderstorm Wind, Indiana
- When
- August 27, 5:25 PM EST
- Where
- Indiana County, 1.06 mi N of Homer City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.565, -79.150
Power lines were blown down on Lucerne Road.
Thunderstorm Wind, Indiana
- When
- August 27, 5:25 PM EST
- Where
- Indiana County, 1.17 mi WSW of Clymer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.662, -79.040
Power lines were blown down on Clymer Road.
Thunderstorm Wind, Allegheny
- When
- August 27, 5:26 PM EST
- Where
- Allegheny County, 1.05 mi E of Glenwillard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.550, -80.200
In Edgeworth Borough, a tree was downed on to a house.
Thunderstorm Wind, Allegheny
- When
- August 27, 5:27 PM EST
- Where
- Allegheny County, 0.59 mi WSW of Sewickley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.548, -80.191
Numerous trees and wires were blown down at the intersection of Quaker Road and Meadow Lane.
Thunderstorm Wind, Allegheny
- When
- August 27, 5:29 PM EST
- Where
- Allegheny County, 0.69 mi N of Stoops Ferry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 40.540, -80.200
Large trees were blown down on Stoops Ferry Road.
Thunderstorm Wind, Indiana
- When
- August 27, 5:29 PM EST
- Where
- Indiana County, 1.38 mi N of Heilwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.640, -78.920
Trees were blown down on Route 553.
Thunderstorm Wind, Westmoreland
- When
- August 27, 5:33 PM EST
- Where
- Westmoreland County, 0.73 mi SE of Seward
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.413, -79.020
Multiple trees were down at the corner of State Route 711 and Wilson Street.
Thunderstorm Wind, Allegheny
- When
- August 27, 5:38 PM EST
- Where
- Allegheny County, 0.89 mi ENE of Mc Kees Rocks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.476, -80.065
A tree was blown down and blocking the intersection of McCoy Road and Island Avenue.
Thunderstorm Wind, Allegheny
- When
- August 27, 5:42 PM EST
- Where
- Allegheny County, 0.87 mi SW of Carnegie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 40.410, -80.090
Multiple trees were downed by wind in Carnegie.
Thunderstorm Wind, Allegheny
- When
- August 27, 5:44 PM EST
- Where
- Allegheny County, 0.6 mi SW of Carnegie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.413, -80.087
A large tree was blown down on to a house on Justus Street, causing roof damage.
Thunderstorm Wind, Allegheny
- When
- August 27, 5:45 PM EST
- Where
- Allegheny County, 0.53 mi E of Ingram
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.430, -80.070
A tree was blown down, blocking the roadway.
Thunderstorm Wind, Allegheny
- When
- August 27, 5:47 PM EST
- Where
- Allegheny County, 0.03 mi NNE of Cherry City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.480, -79.970
Evergreen Road was closed due to wires being blown down.
Thunderstorm Wind, Allegheny
- When
- August 27, 5:51 PM EST
- Where
- Allegheny County, 0.84 mi SE of Mt Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 40.372, -80.018
Trees were blown down on Arch Avenue and Sleepy Hollow Road in Castle Shannon.
Thunderstorm Wind, Allegheny
- When
- August 27, 5:57 PM EST
- Where
- Allegheny County, 0.87 mi SE of Mt Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 40.370, -80.020
A tree was reported to be blown on to a house.
Thunderstorm Wind, Allegheny
- When
- August 27, 5:59 PM EST
- Where
- Allegheny County, 1.26 mi ESE of Munhall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.390, -79.900
A tree was blown down on a home.
Thunderstorm Wind, Allegheny
- When
- August 27, 6:00 PM EST
- Where
- Allegheny County, 1.26 mi ESE of Munhall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.390, -79.900
A tree was blown down on to a house.
Thunderstorm Wind, Westmoreland
- When
- August 27, 6:00 PM EST
- Where
- Westmoreland County, Boquet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.380, -79.600
Trees were blown down on to a road.
Thunderstorm Wind, Allegheny
- When
- August 27, 6:03 PM EST
- Where
- Allegheny County, 0.69 mi S of West Mifflin
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.360, -79.920
Thunderstorm Wind, Westmoreland
- When
- August 27, 6:12 PM EST
- Where
- Westmoreland County, 1.05 mi E of Scott Haven
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.270, -79.760
A motor vehicle accident occurred when a car crashed into a downed tree.
Thunderstorm Wind, Westmoreland
- When
- August 27, 6:13 PM EST
- Where
- Westmoreland County, 1.26 mi ESE of Willow Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.290, -79.710
Trees were reported to be blown down.
Thunderstorm Wind, Westmoreland
- When
- August 27, 6:15 PM EST
- Where
- Westmoreland County, Cowansburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.250, -79.750
Trees were blown down near Lowber.
Thunderstorm Wind, Westmoreland
- When
- August 27, 6:33 PM EST
- Where
- Westmoreland County, 1.59 mi W of Scottdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.100, -79.630
Trees were reported to be blown down near Scottdale.
Thunderstorm Wind, Fayette
- When
- August 27, 6:56 PM EST
- Where
- Fayette County, 1.25 mi SW of Layton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.086, -79.735
A large tree was blown down near the corner of Layton and Falbo Roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in New York, August 27, 20201 death · EF1 · 17 events
- Hurricane and Tropical Storm in Louisiana, August 27, 20201 death · 1 injured · 19 events
- Hurricane and Tropical Storm in Texas, August 27, 20201 death · 7 events
- Tornado and Damaging Winds in Connecticut, August 27, 20201 injured · $632,000 · EF1 · 17 events
- Tornadoes and Damaging Winds in South Dakota, August 27 to 28, 2020$199,000 · EF1 · 18 events
- Flash Flooding and Flooding in Wisconsin, August 27 to 28, 2020$696,000 · 10 events
- Tornadoes and Damaging Winds in Arkansas, August 27, 2020$170,000 · EF1 · 15 events
- Hail and Damaging Winds in New York, August 27, 2020$222,000 · 1 in hail · 33 events
- Damaging Winds in Pennsylvania, August 27, 20201 injured · $126,000 · 57 kt wind · 35 events
- Tropical Storm in Louisiana, August 27, 20201 injured · $395,000 · 9 events
- Tornado and Hail in New York, August 27, 2020$84,000 · EF1 · 19 events
- Hail and Damaging Winds in New York, August 27, 2020$86,000 · 2 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 916361, 916363, 916364, 916365, 916366, 916367, 916368, 916369, 916370, 916371, 917006, 917007, 917008, 917009, 917010, 917011, 917012, 917013, 917014, 917018, 917019, 917020, 917024, 917025, 917027, 917030, 917032, 917034, 917035, 917036, 917038, 917040, 917041, 917042, 917044, 917045, 917046, 917047, 917048, 917049, and more.